# SDR FQAR2012021500925

- Difficulty date: February 15, 2012
- Submitted: February 17, 2012
- Operation: General aviation
- Aircraft: N915PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843448
- Aircraft time: 12,198 hours
- Engine: Lyc O360A1D
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: K3822
- Condition: Failed
- Location: Magneto
- Part time: 211 hours
- Component: Magneto
- Component part number: 4370
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

RIGHT MAGNETO FAILED AFTER CLIMBING TO ALTITUDE.  FOUND RT MAGNETO DISTRIBUTOR GEAR HAD FAILED.  METAL PLATE THAT ATTACHES TO THE MIDDLE OF THE GEAR AND EXTENDS TO THE EDGE HAD COME OFF.  THIS PIECE WAS LOCATED INSIDE THE MAGNETO.  UPON FURTHER INSP, THE MAGNETO APPEARS TO WORK NORMALLY.  BUT WITHOUT THIS PIECE IT IS UNABLE TO DISTRIBUTE THE ELECTRICAL CURRENT TO THE CONTACTS WHICH FEED THE PLUG WIRES.
